Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

PLEASE give me suggestions on how to shift this epic 4-day headache

(5 Posts)
NinthWave Sun 13-Sep-09 14:05:30

I had a miscarriage/ERPC on Wednesday, and a blood transfusion of approx 1 litre on Thursday morning. Since coming out of hospital I have had a SPLITTING headache/migraine that I can't seem to shift.

I've tried paracetamo, cocodamol, dihydrocodeine, ibuprofen - nothing can touch it. I've given up caffiene and chocolate, tried 4Head, tried lying in a dark room/sleeping propped up - nothing is getting rid of this bugger!

I am going to see my GP tomorrow morning as I think I need something better than over-the-counter medication now.

Could it be due to the blood transfusion? I am taking iron suplements/eating a good iron-rich diet. Or is it due to the hormone drop after losing a pregnancy at 11 weeks?

Any experience/idea how long this might last? I sat up this monring and burst into tears with the pain sad

foxinsocks Sun 13-Sep-09 14:07:26

poor you..have you got any syndol? I suspect it's a combination of everything you've said plus the stress.

Hope the GP can give you something to help if you can't get your hands on any Syndol.

Bucharest Sun 13-Sep-09 14:08:54

Sorry about your m/c.
Have you tried either Syndol or Paramol? They are both horse-strength painkillers. Maybe with lots of sweet things to eat? I get stonking migraines and sometimes glucosey stuff helps. (and beef consomme in a tin, bizarrely)

dizietsma Sun 13-Sep-09 14:19:24

Oh gosh, I'm so sorry for your loss sad

My migraine are related to my cycle, so it could well be hormone related. Tannins are also an issue for me, so you could stop tea and raspberries etc.

A quick google search shows that headaches after transfusion are related to a febrile reaction, though they recommend paracetamol to treat it which suggests they tend to be much less severe than your reaction.

Honestly, I'd call the out of hours GP for an emergency appointment. If even dihydrocodeine isn't shifting it I'd say that is a bad sign, quite apart from not needing this kind of "discomfort" after such a horrible ordeal.

NinthWave Sun 13-Sep-09 15:04:27

Thanks for your replies. I am going to go back to bed and try to sleep for an hour or so - if no better I will call out of hours GP and see what they suggest.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now